Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Multipliers of closed ideals in group algebras


Author: Stephen H. Friedberg
Journal: Proc. Amer. Math. Soc. 41 (1973), 541-542
MSC: Primary 43A22
DOI: https://doi.org/10.1090/S0002-9939-1973-0326308-X
MathSciNet review: 0326308
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to show that the multipliers of a special class of closed ideals in group algebras are ``trivial", and that a result of Y. Meyer for groups of the form $ {R^n} \times {T^m}$ concerning the existence of nontrivial multipliers cannot be extended to any disconnected group.


References [Enhancements On Off] (What's this?)

  • [1] P. J. Cohen, On a conjecture of Littlewood and idempotent measures, Amer. J. Math. 82 (1960), 191-212. MR 24 #A3231. MR 0133397 (24:A3231)
  • [2] R. Doss, Approximations and representations for Fourier transforms, Trans. Amer. Math. Soc. 153 (1971), 211-221. MR 42 #3494. MR 0268597 (42:3494)
  • [3] Y. Meyer, Endomorphismes des idéaux fermés de $ {L^1}(G)$, classes de Hardy et séries de Fourier lacunaires, Ann. Sci. École Norm. Sup. (4) 1 (1968), 499-580. MR 39 #1910. MR 0240563 (39:1910)
  • [4] W. Rudin, Fourier analysis on groups, Interscience Tracts in Pure and Appl. Math., no. 12, Interscience, New York, 1962. MR 27 #2808. MR 0152834 (27:2808)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A22

Retrieve articles in all journals with MSC: 43A22


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0326308-X
Keywords: Locally compact abelian group, dual group, group algebra, measure algebra, multiplier, coset ring, Bohr compactification, Eberlein's theorem, Cohen's idempotent theorem
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society